Antibiotics, including erythromycin, neomycin, polymysxin B and vancomycin, as well as cancer medications, including mechlorethamine and vincristine, and water pills, including bumetanide, furosemide or ethacrynic acid all have the ability to cause or worsen tinnitus. Some patients will experience tinnitus after using antidepressants or quinine medications.

Tinnitus is a symptom, not a disease. Most cases are due to damage to the microscopic endings of the sensory nerve in the inner ear, commonly from exposure to loud noise (as from amplified music or gunfire). Other causes include allergy, high or low blood pressure, a tumor, diabetes, thyroid dysfunction, and head or neck injury. In addition, some drugs, including aspirin and other anti-inflammatories, antibiotics, sedatives, and antidepressants can also cause tinnitus. If so, changing drugs or lowering the dosage usually helps.
When tinnitus is unexpected and unwelcomed, it can lead to a negative reaction to the tinnitus. This can create a vicious cycle. When tinnitus is perceived, it can prompt emotions, including frustration, fear, unhappiness, etc.  These can, in turn, cause physical reactions such as anxiety and stress.  This reinforces the tinnitus and perpetuates the cycle. 
Pulsatile tinnitus is a rare type of tinnitus that sounds like a rhythmic pulsing in the ear, usually in time with your heartbeat. A doctor may be able to hear it by pressing a stethoscope against your neck or by placing a tiny microphone inside the ear canal. This kind of tinnitus is most often caused by problems with blood flow in the head or neck. Pulsatile tinnitus also may be caused by brain tumors or abnormalities in brain structure.
Español: curar el tinnitus (zumbido de oídos), Deutsch: Tinnitus heilen, 中文: 治疗耳鸣, Italiano: Curare l’Acufene, Русский: вылечить тиннитус, Français: soigner des acouphènes, Português: Curar Zumbido no Ouvido, Bahasa Indonesia: Mengobati Tinitus, Nederlands: Tinnitus genezen, Čeština: Jak vyléčit tinnitus, العربية: علاج طنين الأذن, Tiếng Việt: Trị ù tai, 한국어: 이명을 치료하는 방법, हिन्दी: कर्णनाद (टिनिटस) का इलाज़ करें, 日本語: 耳鳴りの治療
Subjective tinnitus is the most common type and accounts for 95 percent of cases. Only you can hear it and it’s usually caused by exposure to excessive noise. It can appear suddenly and may last three months (acute) to 12 months (subacute), or longer. Subjective tinnitus is often accompanied by hearing loss due to hair cell nerve damage. The severity of symptoms varies from patient to patient, and largely depends on your reaction to the noise.
All materials posted on the ATA website are subject to copyright owned by the American Tinnitus Association (ATA). No part of these pages, either text, file or image may be used for any purpose other than personal use. Any reproduction, retransmissions, republication, storage in a retrieval system or retransmission, in any form or by any means, electronic, mechanical or otherwise, is strictly prohibited without prior written permission. Submit our contact form for general inquiries.
×